Next Article in Journal / Special Issue
Strategic Interaction Model with Censored Strategies
Previous Article in Journal
A Jackknife Correction to a Test for Cointegration Rank
Previous Article in Special Issue
The SAR Model for Very Large Datasets: A Reduced Rank Approach
Article

Asymptotic Distribution and Finite Sample Bias Correction of QML Estimators for Spatial Error Dependence Model

School of Economics, Singapore Management University, 90 Stamford Road, Singapore 178903, Singapore
*
Author to whom correspondence should be addressed.
Academic Editor: Giuseppe Arbia
Econometrics 2015, 3(2), 376-411; https://doi.org/10.3390/econometrics3020376
Received: 3 March 2015 / Revised: 12 May 2015 / Accepted: 14 May 2015 / Published: 21 May 2015
(This article belongs to the Special Issue Spatial Econometrics)
In studying the asymptotic and finite sample properties of quasi-maximum likelihood (QML) estimators for the spatial linear regression models, much attention has been paid to the spatial lag dependence (SLD) model; little has been given to its companion, the spatial error dependence (SED) model. In particular, the effect of spatial dependence on the convergence rate of the QML estimators has not been formally studied, and methods for correcting finite sample bias of the QML estimators have not been given. This paper fills in these gaps. Of the two, bias correction is particularly important to the applications of this model, as it leads potentially to much improved inferences for the regression coefficients. Contrary to the common perceptions, both the large and small sample behaviors of the QML estimators for the SED model can be different from those for the SLD model in terms of the rate of convergence and the magnitude of bias. Monte Carlo results show that the bias can be severe, and the proposed bias correction procedure is very effective. View Full-Text
Keywords: asymptotics; bias correction; bootstrap; concentrated estimating equation; Monte Carlo; spatial layout; stochastic expansion asymptotics; bias correction; bootstrap; concentrated estimating equation; Monte Carlo; spatial layout; stochastic expansion
MDPI and ACS Style

Liu, S.F.; Yang, Z. Asymptotic Distribution and Finite Sample Bias Correction of QML Estimators for Spatial Error Dependence Model. Econometrics 2015, 3, 376-411. https://doi.org/10.3390/econometrics3020376

AMA Style

Liu SF, Yang Z. Asymptotic Distribution and Finite Sample Bias Correction of QML Estimators for Spatial Error Dependence Model. Econometrics. 2015; 3(2):376-411. https://doi.org/10.3390/econometrics3020376

Chicago/Turabian Style

Liu, Shew F., and Zhenlin Yang. 2015. "Asymptotic Distribution and Finite Sample Bias Correction of QML Estimators for Spatial Error Dependence Model" Econometrics 3, no. 2: 376-411. https://doi.org/10.3390/econometrics3020376

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop